Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 62, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jul 30, 2009, 6:00 PM CDT for Crockett County, Gibson County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2009, 6:00 PM CDT (23:00 UTC)
- Expired
- Jul 30, 2009, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crockett County, TN, Gibson County, TN
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 302300
TORMEG
TNC033-053-302345-
/O.NEW.KMEG.TO.W.0062.090730T2300Z-090730T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
GIBSON COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 645 PM CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR ALAMO...OR 14 MILES
WEST OF HUMBOLDT...MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE EATON...RUTHERFORD...DYER AND BRADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3619 8894 3609 8874 3595 8870 3590 8870
3580 8887 3580 8891 3578 8890 3576 8893
3568 8905 3571 8912 3583 8931
TIME...MOT...LOC 2300Z 236DEG 12KT 3582 8915
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 30, 3:39 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 30, 3:39 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT THU JUL 30 2009
.DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE FORECAST AREA THIS EVENING BRINGING HEAVY RAINFALL CAUSING
FLASH FLOODING AND POSSIBLE STRONG TO SEVERE THUNDERSTORMS. THE
MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS ACROSS
NORTH MISSISSIPPI AND WEST TENNESSEE WILL BE DAMAGING WINDS AND
LARGE HAIL...ALTHOUGH CANNOT RULE OUT AN ISOLATED TORNADO. FEEL
PRETTY CONFIDENT THAT MOST AREAS WILL SEE RAINFALL AFTER 00Z SO
HAVE CONTINUED WITH CATEGORICAL POPS FOR TONIGHT. SURFACE LOW
PRESSURE SYSTEM CURRENTLY SITUATED ACROSS SOUTHWEST ARKANSAS WILL
MOVE ACROSS THE FORECAST AREA OVERNIGHT AND MOVE NORTHEAST OF THE
AREA BY MORNING ENDING THE HEAVY RAINFALL CHANCES. A FEW SHOWERS
AND THUNDERSTORMS MAY BE PRESENT ACROSS NORTHEAST MISSISSIPPI AND
WEST TENNESSEE EARLY FRIDAY. HIGH TEMPERATURES WILL STILL BE BELOW
NORMAL ON FRIDAY WITH HIGHS IN THE MID 80S EXPECTED.
HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE AREA FRIDAY NIGHT
GIVING WAY TO DRY CONDITIONS. BUT ANOTHER UPPER LEVEL IMPULSE
WILL MOVE THROUGH THE UPPER LEVEL TROUGH STILL OVER THE REGION.
AS A RESULT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ON SATURDAY...SATURDAY NIGHT...AND SUNDAY. ONCE
AGAIN...BELOW NORMAL TEMPERATURES CAN BE EXPECTED WITH THE
ADDITIONAL CLOUD COVER AND RAINFALL ACROSS THE AREA.
SUNDAY NIGHT AND INTO MONDAY WILL BE BRIEFLY DRY WITH HIGH
PRESSURE MOVING ACROSS THE AREA. HOWEVER...ANOTHER UPPER LEVEL
DISTURBANCE WILL GLANCE THE AREA MONDAY NIGHT BRINGING AN INCREASE
IN RAIN CHANCES FOR THE AREA. HOWEVER THIS TIME...RAINFALL
AMOUNTS WILL BE LIGHT WITH LESS THAN A HALF OF AN INCH EXPECTED.
BY MIDWEEK...THE GFS ADVERTISES THAT THE UPPER RIDGE OVER THE
CENTRAL PLAINS WILL FINALLY BEGIN TO BUILD OVER THE AREA BRINGING
MUCH DRIER AND WARMER CONDITIONS TO THE MIDSOUTH. IF THIS PANS
OUT...DRY WEATHER WILL CONTINUE WEDNESDAY THROUGH AT LEAST FRIDAY
WITH HIGH TEMPERATURES AROUND NORMAL IN THE LOWER 90S. HOWEVER...THE
ECMWF CONTINUES AN ACTIVE AND WET PATTERN NEXT WEEK SO WILL NEED
TO SEE FUTURE MODEL RUNS TO SEE HOW THIS TIME PERIOD WILL PLAY
OUT.
KNS
&&
.AVIATION...
18Z TAFS
LARGE THUNDERSTORM COMPLEX WAS MAKING ITS WAY EASTWARD THROUGH AR
AT 18Z. LIGHTNING COVERAGE HAS BEEN SOMEWHAT LIMITED... AND HAVE
KEPT PREVAILING THUNDER TO A MINIMUM. BEST LIKELIHOOD FOR THUNDER
AND VSBY RESTRICTIONS LIKELY TO OCCUR IN THE 21Z TO 00Z TIME
FRAME... SLIGHTLY EARLIER AT KJBR.
IFR CIGS LIKELY BY 06Z...BEHIND THE EXITING UPPER LEVEL SHORTWAVE
TROF. THESE CIGS SHOULD KEEP VSBY FROM FALLING TOO LOW...BUT WILL
HAVE TO WATCH FOR BREAKS IN THE CLOUDS LATE THIS EVENING.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 70 86 72 86 / 100 10 10 50
MKL 69 85 64 87 / 100 10 10 40
JBR 67 85 65 86 / 100 10 10 50
TUP 72 84 70 86 / 100 20 10 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR COAHOMA-DESOTO-
QUITMAN-TATE-TUNICA.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DYER-LAKE-LAUDERDALE-
OBION-SHELBY-TIPTON.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Jul 30, 3:55 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 355 PM CDT THU JUL 30 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 355 PM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS PORTIONS OF THE MIDSOUTH THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTH OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS...HOWEVER...AND ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL ON THE ORDER OF 2 TO 4 INCHES CAUSING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY AND SUNDAY. LOCALLY HEAVY RAINFALL MAY CONTINUE TO CREATE AN ELEVATED RISK OF FLASH FLOODING. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...BUT ORGANIZED WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR AREAS SOUTH OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE THIS AFTERNOON AND TONIGHT. KNS
In the hours before
Special weather statement, Jul 30, 4:05 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 405 PM CDT THU JUL 30 2009 ARZ036-MSZ001-007-008-302130- CRITTENDEN AR-DE SOTO MS-TUNICA MS-TATE MS- 405 PM CDT THU JUL 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF PHILLIPP AT 405 PM CDT...MOVING NORTH AT 10 MPH. PEOPLE IN CRITTENDEN...DESOTO...TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 430 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE AND HORSESHOE LAKE. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jul 30, 4:46 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
&&
TLSJRLocal storm report, Jul 30, 4:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
&&
TLSJRLocal storm report, Jul 30, 5:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
&&
TLSJRLocal storm report, Jul 30, 5:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 34.63N 88.94W
07/30/2009 M86.00 MPH TIPPAH MS MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
&&
TLSJRLocal storm report, Jul 30, 5:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:39 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby, Tipton | 3 hr |
| Jul 30, 3:14 PM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 2 hr |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 47 min |
| Jul 30, 4:20 PM CDT | Tornado Warning | MEG | Shelby | 40 min |
| Jul 30, 4:36 PM CDT | Flash Flood Warning | MEG | Shelby | 114 min |
| Jul 30, 4:40 PM CDT | Tornado Warning | MEG | Haywood, Lauderdale, Tipton | 50 min |
| Jul 30, 4:54 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 51 min |
| Jul 30, 4:55 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 50 min |
| Jul 30, 5:07 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood, Madison, Shelby | 3 hr |
| Jul 30, 5:28 PM CDT | Tornado Warning | MEG | Crockett, Haywood | 47 min |
| Jul 30, 5:31 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Fayette, Gibson, Haywood and 5 more | 3 hr |
| Jul 30, 5:42 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood | 48 min |
| Jul 30, 6:12 PM CDT | Flash Flood Warning | MEG | Carroll, Chester, Decatur, Hardeman, Hardin, Henderson and 2 more | 3 hr |
| Jul 30, 6:16 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 59 min |
| Jul 30, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 64 min |
| Jul 30, 6:28 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henry, Obion, Weakley | 3 hr |
| Jul 30, 6:44 PM CDT | Tornado Warning | MEG | Chester, Hardeman | 34 min |
| Jul 30, 6:47 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Madison, Weakley | 58 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.